Alert archive / North Dakota / Wind Advisories in 2013
Wind Advisory 20, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Nov 7, 2013, 1:53 PM MST for 4 counties in North Dakota. It took effect at Nov 8, 2013, 10:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2013, 1:53 PM MST (20:53 UTC)
- In effect from
- Nov 8, 2013, 10:00 AM MST
- Expired
- Nov 8, 2013, 4:48 PM MST
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Hettinger County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
989 WWUS73 KBIS 072053 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 253 PM CST THU NOV 7 2013 ...WINDY SOUTHWEST FRIDAY... .A STRONG LOW PRESSURE AREA WILL TRACK ACROSS NORTHWEST NORTH DAKOTA LATE TONIGHT AND FRIDAY. STRONG NORTHWEST WINDS WILL DEVELOP ACROSS WESTERN AND ESPECIALLY SOUTHWEST NORTH DAKOTA LATE FRIDAY MORNING AND FRIDAY AFTERNOON. WIND SPEEDS OF 30 TO 45 MPH ARE EXPECTED AT PLACES LIKE AMIDON...NEW ENGLAND...MOTT...MARMARTH BOWMAN...AND HETTINGER. WINDS THIS STRONG WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THOSE WORKING ON ELEVATED LOCATIONS SUCH AS ROOFTOPS AND TOWERS WILL NEED TO BE ESPECIALLY CAREFUL. THE WINDS WILL DIMINISH RAPIDLY AT SUNSET. NDZ040-041-043-044-080500- /O.NEW.KBIS.WI.Y.0020.131108T1700Z-131109T0100Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 153 PM MST THU NOV 7 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MST FRIDAY. * TIMING...LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * WINDS...NORTHWEST 30 TO 45 MPH. * IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS WILL BE DANGEROUS TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAA
8 follow-up statements
445 WWUS73 KBIS 080341 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 941 PM CST THU NOV 7 2013 ...WINDY SOUTHWEST FRIDAY... .A STRONG LOW PRESSURE AREA WILL TRACK ACROSS NORTHWEST NORTH DAKOTA LATE TONIGHT AND FRIDAY. STRONG NORTHWEST WINDS WILL DEVELOP ACROSS WESTERN AND ESPECIALLY SOUTHWEST NORTH DAKOTA LATE FRIDAY MORNING AND FRIDAY AFTERNOON. WIND SPEEDS OF 30 TO 45 MPH ARE EXPECTED AT PLACES LIKE AMIDON...NEW ENGLAND...MOTT... MARMARTH BOWMAN...AND HETTINGER. WINDS THIS STRONG WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THOSE WORKING ON ELEVATED LOCATIONS SUCH AS ROOFTOPS AND TOWERS WILL NEED TO BE ESPECIALLY CAREFUL. THE WINDS WILL DIMINISH RAPIDLY AT SUNSET. NDZ040-041-043-044-081200- /O.CON.KBIS.WI.Y.0020.131108T1700Z-131109T0100Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 841 PM MST THU NOV 7 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST FRIDAY... * TIMING...LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * WINDS...NORTHWEST 30 TO 45 MPH. * IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS WILL BE DANGEROUS TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JNS
655 WWUS73 KBIS 080627 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1227 AM CST FRI NOV 8 2013 ...WIND ADVISORY SOUTHWEST ON FRIDAY... .STRONG NORTHWEST WINDS WILL DEVELOP ACROSS SOUTHWEST NORTH DAKOTA LATE FRIDAY MORNING AND FRIDAY AFTERNOON. WESTERLY WINDS TO 45 MPH ARE EXPECTED AT PLACES LIKE AMIDON...NEW ENGLAND...MOTT... MARMARTH BOWMAN...AND HETTINGER. WINDS THIS STRONG WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THOSE WORKING ON ELEVATED LOCATIONS SUCH AS ROOFTOPS AND TOWERS WILL NEED TO BE ESPECIALLY CAREFUL. THE WINDS WILL DIMINISH RAPIDLY AT SUNSET. NDZ040-041-043-044-081430- /O.CON.KBIS.WI.Y.0020.131108T1700Z-131109T0100Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 1127 PM MST THU NOV 7 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST FRIDAY... * TIMING...LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * WINDS...WEST TO 45 MPH. * IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS WILL BE DANGEROUS TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD
122 WWUS73 KBIS 080914 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 314 AM CST FRI NOV 8 2013 ...WIND ADVISORY ACROSS SOUTHWEST NORTH DAKOTA TODAY... .STRONG NORTHWEST WINDS WILL DEVELOP ACROSS SOUTHWEST NORTH DAKOTA LATE THIS MORNING AND INTO THE AFTERNOON. WESTERLY WINDS TO 45 MPH ARE EXPECTED AT PLACES LIKE AMIDON...NEW ENGLAND... MOTT... MARMARTH...BOWMAN...AND HETTINGER. WINDS THIS STRONG WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THOSE WORKING ON ELEVATED LOCATIONS SUCH AS ROOFTOPS AND TOWERS WILL NEED TO BE ESPECIALLY CAREFUL. THE WINDS WILL DIMINISH RAPIDLY AT SUNSET. NDZ040-041-043-044-081715- /O.CON.KBIS.WI.Y.0020.131108T1700Z-131109T0100Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 214 AM MST FRI NOV 8 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING... * TIMING...LATE THIS MORNING THROUGH THE AFTERNOON. * WINDS...WEST TO 45 MPH. * IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS WILL BE DANGEROUS TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD
142 WWUS73 KBIS 081246 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 646 AM CST FRI NOV 8 2013 ...WIND ADVISORY ACROSS SOUTHWEST NORTH DAKOTA TODAY... .STRONG NORTHWEST WINDS WILL DEVELOP ACROSS SOUTHWEST NORTH DAKOTA LATE THIS MORNING AND INTO THE AFTERNOON. WESTERLY WINDS TO 45 MPH ARE EXPECTED AT PLACES LIKE AMIDON...NEW ENGLAND... MOTT... MARMARTH...BOWMAN...AND HETTINGER. WINDS THIS STRONG WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THOSE WORKING ON ELEVATED LOCATIONS SUCH AS ROOFTOPS AND TOWERS WILL NEED TO BE ESPECIALLY CAREFUL. THE WINDS WILL DIMINISH RAPIDLY AT SUNSET. NDZ040-041-043-044-082100- /O.CON.KBIS.WI.Y.0020.131108T1700Z-131109T0100Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 546 AM MST FRI NOV 8 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING... * TIMING...LATE THIS MORNING THROUGH THE AFTERNOON. * WINDS...WEST TO 45 MPH. * IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS WILL BE DANGEROUS TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD/RP KINNEY
582 WWUS73 KBIS 081604 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1004 AM CST FRI NOV 8 2013 ...WIND ADVISORY ACROSS SOUTHWEST NORTH DAKOTA TODAY... .STRONG NORTHWEST WINDS WILL DEVELOP ACROSS SOUTHWEST NORTH DAKOTA LATE THIS MORNING AND INTO THE AFTERNOON. WESTERLY WINDS OF 30 TO 45 MPH ARE EXPECTED AT PLACES LIKE AMIDON...NEW ENGLAND...MOTT... MARMARTH...BOWMAN...AND HETTINGER. WINDS THIS STRONG WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THOSE WORKING ON ELEVATED LOCATIONS SUCH AS ROOFTOPS AND TOWERS WILL NEED TO BE ESPECIALLY CAREFUL. THE WINDS WILL DIMINISH RAPIDLY AT SUNSET. NDZ040-041-043-044-090015- /O.CON.KBIS.WI.Y.0020.131108T1700Z-131109T0100Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 904 AM MST FRI NOV 8 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...LATE THIS MORNING THROUGH THE AFTERNOON. * WINDS...SUSTAINED WEST WINDS OF 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS WILL BE DANGEROUS TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KS/AYD/RP KINNEY
876 WWUS73 KBIS 081834 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1234 PM CST FRI NOV 8 2013 ...WIND ADVISORY ACROSS SOUTHWEST NORTH DAKOTA THIS AFTERNOON... .STRONG NORTHWEST WINDS CAN BE EXPECTED THROUGH FRIDAY AFTERNOON. WESTERLY WINDS OF 30 TO 45 MPH ARE EXPECTED AT PLACES LIKE AMIDON...NEW ENGLAND...MOTT... MARMARTH...BOWMAN...AND HETTINGER. WINDS THIS STRONG WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THOSE WORKING ON ELEVATED LOCATIONS SUCH AS ROOFTOPS AND TOWERS WILL NEED TO BE ESPECIALLY CAREFUL. THE WINDS WILL DIMINISH RAPIDLY AT SUNSET. NDZ040-041-043-044-090000- /O.CON.KBIS.WI.Y.0020.000000T0000Z-131109T0100Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 1134 AM MST FRI NOV 8 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...THROUGH FRIDAY AFTERNOON. * WINDS...SUSTAINED WEST WINDS OF 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS WILL BE DANGEROUS TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KS/AYD/ RP KINNEY
456 WWUS73 KBIS 082110 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CST FRI NOV 8 2013 ...WIND ADVISORY CONTINUES SOUTHWEST NORTH DAKOTA FRIDAY AFTERNOON... .STRONG NORTHWEST WINDS CAN BE EXPECTED THROUGH FRIDAY AFTERNOON. WESTERLY WINDS OF 30 TO 45 MPH ARE EXPECTED AT PLACES LIKE AMIDON...NEW ENGLAND...MOTT... MARMARTH...BOWMAN...AND HETTINGER. WINDS THIS STRONG WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THOSE WORKING ON ELEVATED LOCATIONS SUCH AS ROOFTOPS AND TOWERS WILL NEED TO BE ESPECIALLY CAREFUL. THE WINDS WILL DIMINISH RAPIDLY AT SUNSET. NDZ040-041-043-044-090000- /O.CON.KBIS.WI.Y.0020.000000T0000Z-131109T0100Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 210 PM MST FRI NOV 8 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...THROUGH FRIDAY AFTERNOON. * WINDS...SUSTAINED WEST WINDS OF 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS WILL BE DANGEROUS TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KS/AYD/RP KINNEY
222 WWUS73 KBIS 082348 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 548 PM CST FRI NOV 8 2013 ...WINDS DIMINISHING SLIGHTLY ACROSS SOUTHWEST NORTH DAKOTA... .GUSTY WINDS WILL CONTINUE OVERNIGHT BUT REMAIN UNDER ADVISORY CRITERIA. NDZ040-041-043-044-090100- /O.CAN.KBIS.WI.Y.0020.000000T0000Z-131109T0100Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 448 PM MST FRI NOV 8 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE ADVISORY AREA HAVE DECREASED EARLY THIS EVENING. WESTERLY WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL CONTINUE OVERNIGHT BUT REMAIN BELOW ADVISORY CRITERIA. $$ JNS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 7, 12:00 PM MST, 1 hour 53 minutes earlier.
Area forecast discussion, Nov 7, 12:00 PM MST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 100 PM CST THU NOV 7 2013 .UPDATE... ISSUED AT 1251 PM CST THU NOV 7 2013 LOOKS LIKE TEMPERATURES ARE TRENDING INTO THE UPPER 40S SOUTHWEST/SOUTH CENTRAL. SUNNY SKIES FOR THE REMINDER OF TODAY. WARMED THE HIGHS ABOUT 2 DEGREES INTO THE UPPER 40S TO NEAR 40 SOUTHWEST/SOUTH CENTRAL THIS AFTERNOON. UPDATE ISSUED AT 846 AM CST THU NOV 7 2013 MID LEVEL WARM ADVECTION IS GENERATING SOME CLOUDS ALONG A WEAKENING WARM FRONTAL BOUNDARY ACROSS NORTH CENTRAL AND EASTERN NORTH DAKOTA. THESE CLOUDS WILL DRIFT EAST OF THE AREA THIS MORNING. MAINLY SUNNY SKIES WILL BE IN STORE FOR THE REGION TODAY. MADE SOME UPDATES TO THE CLOUD REGION. OTHERWISE CURRENT FORECAST LOOKS GOOD. HIGHS SHOULD BE INTO THE MIDDLE 40S ACROSS THE SOUTH AND AROUND 40 NORTH. UPDATE ISSUED AT 650 AM CST THU NOV 7 2013 EARLY MORNING UPDATE FOR MINOR CHANGES TO HOURLY TEMPERATURE TRENDS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 415 AM CST THU NOV 7 2013 FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE CHANCES FOR RAIN AND POSSIBLY MIXED PRECIPITATION TONIGHT. CURRENTLY...NORTHWEST FLOW ALOFT OVER THE NORTHERN PLAINS WITH AN UPPER LEVEL RIDGE OVER THE WESTERN UNITED STATES AND A LONG WAVE TROUGH ACROSS THE EAST. EMBEDDED S/WV WITHIN THE FLOW OVER SOUTHEAST SASKATCHEWAN SLIDING SOUTHEAST INTO NORTHERN NORTH DAKOTA...GENERATING A LARGE AREA OF BKN-OVC MID LEVEL CLOUDS FROM ACROSS EASTERN SK SOUTH-SOUTHEAST ACROSS NORTHWEST AND INTO CENTRAL NORTH DAKOTA. HAVE SEEN AT TIMES LIGHT SNOW REPORTED ACROSS SASKATCHEWAN...WITH LOCAL RADAR THE PAST COUPLE OF HOURS SHOWING ISOLATED RETURNS EAST OF HIGHWAY 83 AND NORTH OF I94. DECIDED TO ADD ISOLATED FLURRIES WITH THE INCREASED SKY COVER...TRENDING THE CLOUDS AND --SHSN SOUTHEAST WITH TIME THROUGH 15Z. DECREASING CLOUDS IN THE WAKE OF THIS WAVE OVER THE NEXT SEVERAL HOURS NORTHWEST TO SOUTHEAST. ALREADY SEEING THE BACK EDGE OF THE CLOUDS APPROACHING MY NORTHWEST CORNER. SUNNY CONDITIONS EXPECTED ALL AREAS BY EARLY THIS AFTERNOON. THE CLEAR SKY DOES NOT LAST VERY LONG...WITH INCREASING MID TO UPPER LEVEL CLOUDS FROM WEST TO EAST MID TO LATE DAY AS PACIFIC MOISTURE STREAMING FROM A STRONG MID LEVEL WAVE OVER THE PACIFIC NORTHWEST RIDES OVER THE COLLAPSING RIDGE INTO OUR AREA. LEE SIDE CYCLOGENESIS RAMPS UP THIS EVENING OVER SOUTHERN ALBERTA AS THE WAVE APPROACHES THE MONTANA ROCKIES. SOUTHERLY FLOW INCREASES ACROSS THE NORTHERN HIGH PLAINS INTO THE WESTERN DAKOTAS IN RESPONSE...WITH MID LEVEL WAA SPREADING ACROSS EASTERN MONTANA INTO WESTERN NORTH DAKOTA. MODELS SUGGESTING MAYBE ENOUGH OVERRUNNING FLOW AHEAD OF THE LOW PRESSURE TO WARRANT LOW POPS ACROSS MY WEST MID TO LATE EVENING SO HAVE ADDED A SLIGHT CHANCE POP. AFTER MIDNIGHT...THE UPPER WAVE MOVES INTO EASTERN MONTANA AND THE SFC LOW MOVES INTO FAR SOUTHERN SK...RESULTING IN INCREASING DIFFLUENT FLOW ALOFT AND INCREASING THERMAL UPGLIDE AHEAD OF THE LOW ACROSS MY WEST. WILL GO WITH LIKELY POPS WEST INTO NORTH CENTRAL...TAPERING OFF TO THE SOUTH AND EAST AWAY FROM THE BEST FORCING. PRECIP TYPE WILL BE TRICKY. WHILE THERE WILL BE A WARM LAYER ALOFT NEAR +5C...THE WET BULB TEMPERATURES WILL BE COOLER AT AROUND +2C/+3C. ALL RAIN EXPECTED WHERE SFC TEMPERATURES WILL BE AT OR ABOVE FREEZING. WHERE SURFACE TEMPS FALL BELOW 32F...MY THINKING IS WE WILL SEE A BRIEF PERIOD OF LIGHT FREEZING RAIN/SLEET BEFORE THE COLUMN COOLS TO THE WET BULB...RESULTING IN MORE OF A RAIN/SLEET MIX. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 415 AM CST THU NOV 7 2013 THE MAIN FORECAST ISSUE IN THE LONG TERM PERIOD IS PRECIPITATION PLACEMENT/TYPE FRIDAY AND FRIDAY NIGHT. MEDIUM RANGE MODELS CONTINUE TO CONVERGE REGARDING THE TIMING OF THE UPPER LOW THROUGH THE REGION FRIDAY AND FRIDAY NIGHT. ANALYSIS OF BUFKIT SOUNDINGS INDICATES SIMILAR THOUGHTS TO THE PREVIOUS COUPLE OF DAYS. BELIEVE RAIN/SNOW WILL BE THE PRIMARY PRECIPITATION TYPES RATHER THAN FREEZING RAIN...WITH POTENTIAL FOR PERIODS OF SLEET OR GRAUPEL. AREAS NORTH OF HIGHWAY 2 COULD SEE SOME LIGHT ACCUMULATIONS FRIDAY MORNING...AND AGAIN LATE AFTERNOON/EVENING. THE SYSTEM WILL EXIT FRIDAY NIGHT. HAVE INTRODUCES SOME FLURRIES IN THE FAR NORTHEAST SATURDAY IN THE COLD AIR ADVECTION. LOOKING AHEAD...FORECAST CONFIDENCE IS LOW GIVEN THE SPREAD OF MODEL SOLUTIONS...BUT THERE WILL BE SOME POTENTIAL FOR ACCUMULATING SNOW LATE SUNDAY INTO MONDAY...ESPECIALLY SOUTHWEST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1251 PM CST THU NOV 7 2013 VFR CONDITIONS ARE FORECAST ACROSS THE REGION THROUGH 06Z/MIDNIGHT THURSDAY EVENING. AFTER 06Z A DEVELOPING SURFACE LOW WILL TRACK ACROSS THE MONTANA/SASKATCHEWAN BORDER INTO NORTHWEST NORTH DAKOTA. LIGHT RAIN WILL DEVELOP OVER WESTERN NORTH DAKOTA. AS TEMPERATURES FALL INTO THE LOWER TO MIDDLE 30S FRIDAY MORNING...THE THREAT OF FREEZING RAIN/SLEET WILL INCREASE. EXPECT SOME MIXED PRECIPITATION BETWEEN 09Z AND 14Z FROM KISN-KMOT...THEN MAINLY RAIN SNOW MIX AS SURFACE TEMPERATURES WARM. ALONG WITH THE PRECIPITATION...MVFR TO IFR CEILINGS ARE FAVORED FROM KISN-KMOT. VFR ELSEWHERE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...WAA AVIATION...WAA
Hazardous weather outlook, Nov 7, 8:05 AM MST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 905 AM CST THU NOV 7 2013 NDZ001>004-009>012-017>019-021-031>033-040-041-043-044-081200- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 905 AM CST THU NOV 7 2013 /805 AM MST THU NOV 7 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF PRECIPITATION THIS THURSDAY EVENING WEST...AND AFTER MIDNIGHT TONIGHT WEST AND NORTH CENTRAL. WHILE THE PRECIPITATION IS EXPECTED TO BE MAINLY IN THE FORM OF RAIN...SLEET MAY MIX WITH THE RAIN AT TIMES...ALONG WITH A BRIEF PERIOD OF LIGHT FREEZING RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LIGHT RAIN AND SNOW...MIXED WITH OR CHANGING TO SLEET AT TIMES...ARE EXPECTED FRIDAY MORNING. PRECIPITATION WILL BE MAINLY RAIN FRIDAY AFTERNOON...THEN TRANSITION TO LIGHT SNOW AGAIN FRIDAY EVENING ACROSS THE NORTH CENTRAL. MINOR ACCUMULATIONS ARE POSSIBLE ON GRASSY SURFACES...MAINLY ALONG AND NORTH OF HIGHWAY 2. WINDY CONDITIONS ARE EXPECTED SOUTHWEST...FROM DICKINSON TO BOWMAN...FRIDAY AFTERNOON. EXPECT SUSTAINED SPEEDS AROUND 25 MPH AND GUSTS AROUND 40 MPH. ACCUMULATING SNOW IS POSSIBLE SUNDAY NIGHT THROUGH MONDAY ACROSS WESTERN NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ005-013-020-022-023-025-034>037-042-045>048-050-051-081200- ROLETTE-PIERCE-OLIVER-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH- KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 905 AM CST THU NOV 7 2013 /805 AM MST THU NOV 7 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LIGHT RAIN AND SNOW...MIXED WITH OR CHANGING TO SLEET AT TIMES...ARE EXPECTED FRIDAY MORNING. PRECIPITATION WILL BE MAINLY RAIN FRIDAY AFTERNOON...THEN TRANSITION TO LIGHT SNOW AGAIN FRIDAY EVENING IN THE TURTLE MOUNTAINS AREA. MINOR ACCUMULATIONS ARE POSSIBLE ON GRASSY SURFACES...MAINLY IN THE TURTLE MOUNTAINS AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH/RP KINNEY/WAA
Nearby
Wind Advisories in North Dakota, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.